frontpage stats
Samsung DVD Burner

Saturday, June 14, 2008

Red Sea

*Inspired by Brain Cheese and some horrific cramps. Disclaimer, not a palatable topic for some, especially the males reading this bog. Proceed at your own risk.

Too long I have walked this path of darkness and pain. I get trapped in this uncontrollable state of mind where I can almost hear the thoughts of others but I wish I could turn it all off. My joints ache for weeks on end. I feel at times as though I'm losing my mind. I wonder when the cramping will end. My head aches and I am nauseated.
The good news is that this only happens once a month and only for two weeks. No biggie. It's unpredictable how my body will react each month. At times it is not so bad. I am full of energy. I am motivated. I am a little less psycho.
Then there are mornings like this. I have ingested three ibuprofin and still the cramps haunt me.
For years I have wondered... Why does this thing with fangs and claws stalk me? I have gone to doctors and nurse practitioners with the same complaints and none has given me answers. I have tried hormones and no hormones. Both have their problems. I am off the hormones again but now I pay in blood and added pain (I know TMI). Is MS the reason? It is the only decent explanation that I have thought of yet.

4 comments:

Nervus Rex said...

I hear you, Sister!

It's only in the last year or so that my cycle has knocked me off my feet every month... like you, for days surrounding my period as well.

I'm achy, I have a headache that won't stop, I want to throw up, I am so tired that I can hardly get out of bed. And everything spasms. My vote is the MS.

Here's my shot of chocolate and a warm blanket to you...
Shawna

LISA EMRICH said...

Here's what my gyno told me.

Begin taking the ibuprofen as soon as you KNOW the cramps are coming. The IB shuts off whatever hormone it is that makes the cramps so painful. Once that hormone has been released, it takes four hours to clear your system.

That, some chocolate, heating pad for the cramps, and ice pack for the forehead (which helps pull the soothing heat through your body.)

I did notice that it wasn't until I started using Copaxone that I ever experienced real-life PMS. hmmm...

LISA EMRICH said...

P.S. taking the ibuprofen regularly for the first couple of days supposedly lessens the bloodflow. So said the gyno.

Denver Refashionista said...

Thanks ladies. BTW, I'm not on Copaxone or an interferon so in my case it's not the drugs I'm taking for MS. I think I got the disease when I hit puberty and so the PMS has been haunting me since. Thanks for the good care suggestions :)
Nadja